MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC SUREFORM; STAPLER 60 RELOAD BLUE

INTUITIVE SURGICAL, INC SUREFORM; STAPLER 60 RELOAD BLUE
Model Number 48360B-09
Medical Device Problem Code Firing Problem (4011)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/26/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) did receive the sureform60 stapler instrument to perform failure analysis.The stapler instrument was analyzed and found to have one firing failure based on log review which was not replicated through in-house testing.The instrument had failed mechanical engagement during in-house testing with error code 22020 indicating that the roll hard-stop verification check failed.Isi did receive the associated sureform 60 blue reload to perform failure analysis.Failure analysis investigations replicated and confirmed the customer reported complaint.Based on logs review the partial firing was caused by the error of "tissue too thick to continue." the reload was found to have the knife exposed within the knife track.Log review confirmed that the reload was involved in a firing failure.The knife was exposed towards the distal end of the returned reload, which aligns with the firing completion percentage displayed in the procedure logs.Additionally, the reload was found to have an undeployed pusher on the proximal side.The probable root cause of an undeployed pusher on the reload is attributed to a component failure.
 
Event or Problem Description
It was reported that during a da vinci-assisted fundoplication surgical procedure, the system presented a "tissue was too thick" message while using sureform60 stapler instrument.It was noted that during firing sequence, the instrument had a blade sticking out in the middle.Customer replaced the instrument and procedure was completed with no reported injury.

Brand Name
SUREFORM
Common Device Name
STAPLER 60 RELOAD BLUE
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 95051
4085232100
MDR Report Key22346900
Report Number2955842-2025-24266
Device Sequence Number8527024
Product Code GDW
UDI-Device Identifier10886874113834
UDI-Public(01)10886874113834(10)NA
Combination Product (Y/N)N
Initial Reporter CountryBE
PMA/510(K) Number
K173721
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 06/04/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number48360B-09
Device Catalogue Number48360B
Device Lot NumberN/A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/22/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/04/2025
Initial Report FDA Received Date06/27/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/27/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES.
Patient SexUnknown